Jump to content

labrat15: introduction


labrat15

Recommended Posts

labrat15

So I have been tapering off antidepressants for the last year by myself and I am looking for some support. I first was given Lexapro 20 mg about 6 years ago for an anxiety disorder. At the beginning it worked wonders (or so I thought) but after 2 years I started to experience major weight gain and sexual side effects that were unbearable and I decided to get off my medication. I was not informed of any potential withdrawal and ended up tapering way to fast and experienced extreme withdrawal. I ended up going back on the Lexapro and stabilized. After about 4 months I decided to try and get off again but this time I tried a slower taper. I tapered from 20 to 15 mg successfully and then tried from 15 to 10 but the withdrawal was too much. I went back to 15 mg but side effects were really taking a toll on me so I decided to add Wellbutrin. I experienced severe anxiety and could not continue on the Wellbutrin. I tapered off Wellbutrin and the next 2 months were complete hell filled with extreme anxiety. I also started to notice a weird tightness sensation in my stomach that disabled my movement. After 2 months my doctor recommended mirtazapine in addition to the Lexapro. I started to feel great after the addition of the mirtazapine but then after a month out of no where I started feeling extremely anxious and my stomach tightness increased 10 fold. I tried to stay on the medication as I was terrified to go into withdrawal again but after 6 months of the mirtazapine I could not continue. I tried to taper slowly off the mirtazapine and again experienced severe withdrawal and decided to see a psychiatrist (the worst thing I have ever done). She put me on Rexulti in addition to the Lexapro and mirtazapine and I experienced the worst restlessness I have ever felt but the anxiety was slightly reduced. I read online that the restlessness goes away after a while so I continued with the rexulti and the restlessness eventually went away. I then tapered completely off the mirtazapine and my stomach issues resolved slightly. I was still experiencing sexual side effects so my psychiatrist switch me from Lexapro to Vibryd. She told me there were no side effects but I ended up experienced the worst weight gain and sexual dysfunction I have ever experienced. At this point I was so angry and disillusioned I told my psychiatrist off and decided to get off everything. It has been about a year of slowly tapering and every little bit of medication that I get off of the better I feel. That being said I feel as if I am deteriorating mentally. When I do tapers now I start thinking that I am permanently damaged and become suicidal even though I eventually start feeling better every time. I am currently in the middle of a taper and I am feeling pretty hopeless. When I taper I experience a loss of coordination, blurred eye sight, extreme anxiety, stomach tightness that I have started to notice in my spine, suicidal thoughts, slurred speech, headache, and extreme anger. These symptoms describe a condition call Ataxia and I am beyond worried that I have acquired a permanent condition. I know I start to feel better but when I am in severe withdrawal I can't help but worry about permanent damage. I just haven't had enough time of feeling good over the last 6 years to confidently know that I am not permanently damaged. These guys need to pay for what they are doing to people. I hope that this information is used to put a stop to this horrific system.    

Lexapro 20 mg 2015-2020. Tapered down and currently at 5 mg 

Wellbutrin 2019 for 3 months. Tapered off completely

Mirtazapine 30 mg 2019-2021. Tapered off completely

Rexulti 0.5 mg 2020-2021 Tapered down to 0.25 mg

Viibryd 2021 Tapered off completely

Link to post
  • ChessieCat changed the title to labrat15: introduction
  • Administrator
Altostrata

Welcome, @labrat15

 

You have experienced what's called a prescription cascade. Good for you, telling off the psychiatrist. You might similarly educate all your prescribers.

 

What drugs are you taking now, at what times o'clock and dosages? What drug are you tapering now?

 

To help us out, follow these instructions Please summarize your drug and withdrawal history in your signature You may need to use a computer to do this.

 

Please post in shorter paragraphs, long paragraphs are difficult to read.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

You have no idea how badly I told her off she started panicking serves her right. I am taking 0.25 mg of Rexulti and 5 mg of Lexapro and I take it at 8 in the morning. I tapered the Rexulti from 0.375 mg to 0.25 a month ago and I am still withdrawing. 

Lexapro 20 mg 2015-2020. Tapered down and currently at 5 mg 

Wellbutrin 2019 for 3 months. Tapered off completely

Mirtazapine 30 mg 2019-2021. Tapered off completely

Rexulti 0.5 mg 2020-2021 Tapered down to 0.25 mg

Viibryd 2021 Tapered off completely

Link to post
  • Administrator

Why are you taking the 2 drugs at the same time? Have you felt any symptoms from reducing Rexulti?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

I was not told otherwise... Is that harmful? Yes the typical withdrawal symptoms that I experience which include severe anxiety, slurred speech, blurred vision, eye strain, dizziness, headache, restlessness, tightness in body particularly in neck and stomach area.  

Lexapro 20 mg 2015-2020. Tapered down and currently at 5 mg 

Wellbutrin 2019 for 3 months. Tapered off completely

Mirtazapine 30 mg 2019-2021. Tapered off completely

Rexulti 0.5 mg 2020-2021 Tapered down to 0.25 mg

Viibryd 2021 Tapered off completely

Link to post

Hello?

Lexapro 20 mg 2015-2020. Tapered down and currently at 5 mg 

Wellbutrin 2019 for 3 months. Tapered off completely

Mirtazapine 30 mg 2019-2021. Tapered off completely

Rexulti 0.5 mg 2020-2021 Tapered down to 0.25 mg

Viibryd 2021 Tapered off completely

Link to post
  • Administrator
On 10/10/2021 at 4:08 PM, labrat15 said:

Yes the typical withdrawal symptoms that I experience which include severe anxiety, slurred speech, blurred vision, eye strain, dizziness, headache, restlessness, tightness in body particularly in neck and stomach area.  

 

Did you feel these symptoms when you tapered Rexulti from 0.375 mg to 0.25 a month ago? When was the last time you changed your Lexapro dose?

 

Roughly speaking, Lexapro is an accelerator and Rexulti is a brake, so taking them together is odd. What was Rexulti supposed to do for you?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Yes and 5 months ago. The rexulti was supposed to make me happy. 

Lexapro 20 mg 2015-2020. Tapered down and currently at 5 mg 

Wellbutrin 2019 for 3 months. Tapered off completely

Mirtazapine 30 mg 2019-2021. Tapered off completely

Rexulti 0.5 mg 2020-2021 Tapered down to 0.25 mg

Viibryd 2021 Tapered off completely

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy